Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

June 11, 2021Pecos County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Jun 11, 2021, 4:45 PM CDT for Pecos County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2021, 4:45 PM CDT (21:45 UTC)
Expired
Jun 11, 2021, 5:15 PM CDT
In force
30 min
Issued by
NWS Midland/Odessa, TX

County Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 164 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 556 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
556 J/kg
Mixed-layer CIN
-579 J/kg
Mixed-layer LCL
2804 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

520 
WWUS84 KMAF 112145
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
445 PM CDT Fri Jun 11 2021
 
TXZ075-112215-
Pecos TX-
445 PM CDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 515 PM
CDT...

At 445 PM CDT, Doppler radar was tracking a strong thunderstorm 20
miles south of Fort Stockton, moving southwest at 5 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Sierra Madera.

LAT...LON 3075 10296 3060 10274 3040 10294 3059 10317
TIME...MOT...LOC 2145Z 042DEG 4KT 3060 10295 

$$

88

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 11, 1:33 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jun 11, 1:33 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
133 PM CDT Fri Jun 11 2021

.DISCUSSION...
Current temp trends are on pace to be about 1-3 degree F warmer
than yesterday. Across the ern PB the heat concerns are focused on
Heat Indices of 105-107 and the wrn areas on temps 105-110 in the
dry air. Today's expected U90s-N100 degree readings in the GDP
Mtns-Davis Mtns-Marfa Plateau-Chisos Mtns are rare territory to
be sure. A brief convective tower is possible across the cntrl-e
PB, Davis mtns this afternoon, in general convective concerns are
minimized by the highly anomalous +2 to 3 standard deviation 7h
temps (18C 12Z MAF), not to mention dry air across the w. There is
a weak front s of the Panhandle that will slowly move s and
near/move into the far nw-n CWFA by this evening and then halt.
Post-frontal dewpoints are higher tmw and sfc mstr attempts to
hold in place across SE NM Sat PM. Meanwhile the upper ridge axis
will move wwd and 7h temps cool to +1 to 2 standard deviations, a
few high based -SHRA/-TSRA will be possible Sat PM Davis Mtns-SE
NM and across far n Eddy and Lea counties Sat evening. High temps
on Sat will still be flirting with heat advisory criteria across
much of the Trans Pecos and we have issued the advisory for most
areas along and w of the Pecos River. On Sun a shrtwv trof is
advertised to move s-sw along the ern periphery of the upper ridge
and a few -SHRA may briefly occur in the n-ne CWFA. Otherwise 7h
temps will continue to cool (near normal) and high temps are
likely to fall back below 100, except for wrn PB/parts of SE NM
and along the Rio Grande, but still no precip. On Sun the center
of the anticyclone aloft will move farther nw and slightly cooler
temps look to occur across the Trans Pecos, however a heat
advisory may still be needed in the mountains and along the Rio
Grande. Aforementioned shrtwv trof may be difficult to time and it
could still be within the ne steering flow? The upper anticyclone
will remain well to the nw of the CWFA from mid week thru Fri and
5-7 Day cluster analysis does not show much deviation among the clusters
and we see little sensible change, but still a few degree above
normal, hot. There is very little precip across the CWFA thru 10
days per ECMWF, GFS, and NBM.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                    101  74  99  73 /  10   0   0   0
Carlsbad                      107  72 104  72 /   0   0  10  10
Dryden                        100  74 103  74 /   0   0   0   0
Fort Stockton                 107  74 104  73 /  10   0   0   0
Guadalupe Pass                101  74  98  73 /   0   0  10  10
Hobbs                         106  71 102  71 /  10   0  10  10
Marfa                         101  64  99  62 /  10  10  10   0
Midland Intl Airport          104  74 102  72 /  10   0   0   0
Odessa                        104  75 102  73 /  10   0   0   0
Wink                          109  75 106  74 /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Heat Advisory until 7 PM MDT this evening for Central Lea County-
     Eddy County Plains-Guadalupe Mountains of Eddy County-
     Northern Lea County-Southern Lea County.

     Heat Advisory from noon to 7 PM MDT Saturday for Eddy County
     Plains-Guadalupe Mountains of Eddy County.

TX...Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for Andrews-
     Borden-Central Brewster County-Chisos Basin-Crane-Davis
     Mountains Foothills-Dawson-Eastern Culberson County-Ector-
     Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-Howard-
     Loving-Marfa Plateau-Martin-Midland-Mitchell-Pecos-Presidio
     Valley-Reagan-Reeves County Plains-Scurry-Upton-Van Horn
     and Highway 54 Corridor-Ward-Winkler.

     Heat Advisory from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/
     Saturday for Central Brewster County-Chinati Mountains-
     Chisos Basin-Davis Mountains-Davis Mountains Foothills-
     Eastern Culberson County-Guadalupe and Delaware Mountains-
     Loving-Lower Brewster County-Marfa Plateau-Pecos-Presidio
     Valley-Reeves County Plains-Van Horn and Highway 54
     Corridor-Ward.

     Excessive Heat Warning until 8 PM CDT /7 PM MDT/ this evening
     for Chinati Mountains-Davis Mountains-Guadalupe and
     Delaware Mountains-Lower Brewster County.

&&
Hazardous weather outlook, Jun 11, 1:19 PM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
119 PM CDT Fri Jun 11 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-121830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
119 PM CDT Fri Jun 11 2021 /1219 PM MDT Fri Jun 11 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

An Excessive Heat Warning is in effect until early this evening for
Lower Brewster County along the Rio Grande and the Davis, Guadalupe,
Delaware, and Chinati Mountains. A Heat Advisory is in effect for
the remainder of West Texas and Southeast New Mexico.

An isolated thunderstorm accompanied by strong gusty winds may be
possible this afternoon or early evening, particularly over the Davis
or Glass Mountains.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Hot temperatures will continue this weekend, and a Heat Advisory is
in effect for most locations along and west of the Pecos River on
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 11, 4:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
445 PM CDT Fri Jun 11 2021

TXZ075-112215-
Pecos TX-
445 PM CDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 515 PM
CDT...

At 445 PM CDT, Doppler radar was tracking a strong thunderstorm 20
miles south of Fort Stockton, moving southwest at 5 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Sierra Madera.

LAT...LON 3075 10296 3060 10274 3040 10294 3059 10317
TIME...MOT...LOC 2145Z 042DEG 4KT 3060 10295

88

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 1:56 PM CDTHeat AdvisoryMAFBrewster, Culberson, Jeff Davis, Loving, Pecos, Presidio and 2 more30 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.